MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POLYURETHANE, POWERPICC PROVENA SOLO2, 3CG; PERIPHERALLY INSERTED CENTRAL CATHETER

C.R. BARD, INC. (BASD) -3006260740 POLYURETHANE, POWERPICC PROVENA SOLO2, 3CG; PERIPHERALLY INSERTED CENTRAL CATHETER
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Pain (1994)
Date of Event 05/02/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by customer that while placing a picc line, when utilizing the introducer to dilate, the patient reported pain when dilating even though lidocaine was sufficiently used.When dilator was removed it was noticed the damage to the sheath where it had buckled/bent and became sharp, this was then replaced with a new introducer with no issues.
 
Additional Manufacturer Narrative
Section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.Each event reported to bd is evaluated and investigated in accordance with our complaint investigation procedures.The investigation process includes, but is not limited to, evaluation of the event details provided by the complaint facility, a review of complaint history, manufacturing records and risk document where applicable, and an evaluation of the subject device when available to identify potential contributing factors.The device has not been returned to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of difficult microintroducer advancement is confirmed and was determined to be use related.The product returned for evaluation was one 3.5fr microez microintroducer.The returned product sample was evaluated and the tip of the sheath was observed to be damaged.The following observations were noted during the sample evaluation: ¿ usage residue was seen on the sample.¿ slight buckling of the edges of the sheath was present.The shape, location, and extent of the damage observed on the returned sample suggested that the microintroducer sheath was most likely damaged due to excessive insertion force, an inadequate skin nick, and/or a steep insertion angle.The damage observed on the sheath would likely have made it difficult to advance the microintroducer past the tip of the sheath.This complaint will be recorded for future trending and monitoring purposes.

Brand Name
POLYURETHANE, POWERPICC PROVENA SOLO2, 3CG
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
yolanda thompson
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key22311682
Report Number3006260740-2025-04190
Device Sequence Number15652014
Product Code LJS
UDI-Device Identifier00801741130359
UDI-Public(01)00801741130359(11)241008(17)251231(10)REJU3580
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K162441
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Model NumberN/A
Device Catalogue NumberS1193108D
Device Lot NumberREJU3580
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2025
Supplement Date Received by Manufacturer08/15/2025
Initial Report FDA Received Date06/23/2025
Supplement Report FDA Received Date09/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown